Indiana, 2002Flood in Indiana, April 28 to 30, 2002
April 28 to 30, 2002 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 28, 2:15 AM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 28, 2:15 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 AM EST SUN APR 28 2002
BIGGEST CHALLENGE TEMPS/POPS TODAY.
CURRENT ROUND OF MAJOR CONVECTION OVER CWA NOW FADING FAST. THIS
EVIDENTLY IN RESPONSE TO BOTH SHORTWAVE THAT TRIGGERED IT MOVG EAST
AND INGESTING STABLE AIR FROM PCPN SATURDAY.
BASED ON THIS AND MODELS BRINGING IN DRIER AIR...SHOULD BE ABLE TO
CLEAR ALL WATCHES IN OUR CWA WITH MORNING UPDATE. HI FWC POPS DONT
SEEM TO REFLECT RAPID DECLINE IN PCPN. HOWEVER...IR PICS SHOW A
SERIES OF SECONDARY SPOKES ROTATING AROUND UPPER SYSTEM. WITH LATE
APRIL POTENTIAL FOR INSTABILITY...WILL MAINTAIN A CHANCE TODAY...BUT
CLOSER TO MAV THAN FWC. GUIDANCE AGREES ABOUT DRY OVERNIGHT. CAN
BUY THIS WITH INCRSG STABILITY.
GUIDANCE TEMPS CLOSE...AS ARE BACKGROUND MODELS...THRU PD. WILL CUT
TODAY. GRADIENT IN REGION IS TIGHT...WHICH USUALLY POSES A CHALLENGE
TO MOS. EXTRAPOLATION WOULD INDICATE COOLER TEMPS ARE WAY TO GO.
GUIDANCE LOOKS BETTER STARTING TONIGHT AS WE BECOME MORE DOMINATED
BY LARGE SCALE EFFECTS.
.IND...NONE.
KWIATKOWSKI
In the hours before
Local storm report, Apr 28, 1:21 AM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
121 AM EST SUN APR 28 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 AM LOOGOOTEE IN WIND DAMAGE
04/28/02 MARTIN TREE BLOWN DOWN
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 28, 2:09 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
209 AM EST SUN APR 28 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 AM CROTHERSVILLE IN WIND DAMAGE
04/28/02 JACKSON
TREES DOWN...REPORTED BY STORM SPOTTER.Local storm report, Apr 28, 2:45 AM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 AM EST SUN APR 28 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM GREENFIELD IN WIND DAMAGE
04/28/02 HANCOCK SIGNIFICANT ROOF DAMAGE
AND GARAGES BLOWN DOWN
REPORTED BY COUNTY
SHERIFF. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Apr 28, 3:12 AM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 AM EST SUN APR 28 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
Time unknown SEXTON IN WIND DAMAGE
04/28/02 RUSH PORCH BLOWNN OFF OF
HOUSE...REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 28, 3:39 AM EST, 3 hours 6 minutes before
INZ021-028>080-082>084-087>092-281000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 AM EST SUN APR 28 2002
SEVERE THUNDERSTORM WATCH 163 HAS BEEN CANCELLED FROM THE FOLLOWING
AREAS...CARROLL...HOWARD...TIPPECANOE...WARREN...CLINTON...TIPTON...M
ADISON...DELAWARE...FOUNTAIN...RANDOLPH...HAMILTON...MONTGOMERY...BOO
NE...VERMILLION...HENRY...WAYNE...PARKE...HANCOCK...MARION...HENDRICK
S...PUTNAM...RUSH...FAYETTE...UNION...SHELBY...JOHNSON...MORGAN...VIG
O...CLAY...FRANKLIN...OWEN...DECATUR...BARTHOLOMEW...BROW
...MONROE...SULLIVAN...JENNINGS...GREENE...
JACKSON...LAWRENCE...KNOX...MARTIN...DAVIES.
Special weather statement, Apr 28, 5:25 AM EST, 1 hour 20 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-281500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 AM EST SUN APR 28 2002
...SEVERE WEATHER IS NOT EXPECTED IN CENTRAL INDIANA TODAY...
THERE IS A CHANCE THUNDERSTORMS WILL DEVELOP OVER INDIANAS
CENTRAL COUNTIES TODAY...BUT ANY STORMS SHOULD BE RELATIVELY WEAK.
KWIATKOWSKI
Flood, Jackson
- When
- April 28, 6:45 AM EST to April 30, 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
East Fork White River crested at 15.83 on April 29. Flood stage is 12.0. Agricultural lands and several roads closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Maryland, April 28, 20023 deaths · 122 injured · $125 million · F4 · 16 events
- Tornadoes in Illinois, April 28, 20021 death · 10 injured · $8.0 million · F3 · 2 events
- Tornadoes in Kentucky, April 28, 200226 injured · $17 million · F3 · 3 events
- Tornadoes in Tennessee, April 28, 200231 injured · $2.3 million · F3 · 3 events
- Tornadoes and Hail in Kentucky, April 28, 20021 death · 8 injured · $3.2 million · F2 · 31 events
- Tornadoes and Hail in Virginia, April 28, 200212 injured · $7.4 million · F2 · 39 events
- Tornado in Illinois, April 28, 20021 injured · $400,000 · F3 · 1 event
- Tornado in Ohio, April 28, 20022 injured · $46 million · F2 · 1 event
- Tornado and Damaging Winds in Indiana, April 28, 200212 injured · $805,000 · F2 · 3 events
- Tornadoes and Hail in Maryland, April 28, 2002$164,000 · F3 · 7 events
- Tornado in Illinois, April 28, 20023 injured · $3.5 million · F2 · 1 event
- Tornado and Hail in Virginia, April 28, 20022 injured · $1.6 million · F2 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290602.